My father aged 73 had Recurrent stroke. he has been under treatment for the past one yr. he has thyroid problem also. The blockage was on the left side of brain. Not severe. At the time of stroke he was affected by speech & his right side got weak. Now he is ok. He was contuining the following medicines(Neomercazole,Ciplar,Aztor,Clopil
Strocit) from past 1 yr. In the last chekup, his report was ok with no new blockages. But now he is not willing to continue the medicine. he is saying after taking all these medicines there is a burning sensation on his stomach. so he suddenly stopped all the medicines. what will be the impact if he suddenly stop all these medicines. is there any one/two medicines in this list which is most necessary and he should not stop. please advice
Patients should never just up an stop their medications. If they feel they are taking too many medicines, they should discuss that with their physician. Many times, patients can decrease the medicines they take, if they just discuss their options.
In this case, stopping his blood thinner is probably not a great idea. Also, the thyroid medication is another that should probably be continued.
But, this is something that his physician should know about immediately. You should also try to get him to talk to his doctor. Some of the medicines may be able to be stopped. But, some, by stopping them, may put him a greater risk of having another stroke.
However, it is the patient's right to refuse medicine. As long as they understand the ramifications of doing so.